CMV haunting me

So a little health update today.

I had been feeling pretty amazing over the last few weeks. My consultant had increased my immune suppression drugs (tacrolimus) which made me feel soooo much better. It seemed to get rid of pretty much all of my GVHD and made me realise how tired that had all been making me.

However, the disadvantage of increased immune suppression is as it would suggest, it dampens down your immune system. This has then given my virus CMV (cytomeglovirus) a chance to reactivate again. CMV causes standard sort of flu like symptoms. The symptoms I’ve been having since Monday are loose stools, low grade fevers, headaches but mostly extreme fatigue. I slept nearly 12 hours last night and was woken up by my alarm!!

So firstly we have now reduced my immune suppression drugs down again to give my immune system a chance to fight it (hopefully my GVHD won’t flare up too badly) and I am now on medication called Valganciclovir for the CMV, after my super hero Danielle went to go pick it up from Kings and post it for me. So fingers crossed this will kick in soon without too many side effects (I wish!!). Would be nice to have a half term with my mum where I’m not feeling too hideous!!

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s